Missed birth control pills.


Anonymous
on Jan 29, 2013 @ 02:21 pm

I am in my second week of taking Lutera birth control pills. It is my first time to be on birth control pills in years. I was on nuva ring and then nothing for a couple of years until now. To make a long story short, this past week I went back home to visit family. I ended up missing two of the birth control pills in a row. ( I was out with friends/family, distracted, and just out of my routine I guess so forgot.) I usually have an alarm set on my phone to help me get used to taking it at the same time but the phone has been broken. 

ANYWAY! I did have unprotected sex with my boyfriend (committed relationship if anyone is curious ) I am now spotting. Do I continue taking pills? Could I be pregnant if spotting? I know it is far too soon to take a test but I'm just not sure where to go from here. I read to stop taking pills and wait for next pack if I have missed two pills. 

Any advice would be appreciated. Thank you !

 


7 Replies


mamaluv
Check your package directions on Jan 29, 2013 @ 04:19 pm

The packaging usually says how many pills you can afford to miss without completely disrupting your timing. The fact that you are brand new on this regimen is a problem in that your body hasn't had time to adjust. In fact, I think it's usually recommended that you use condoms for the first several weeks or even months of adjusting to a new pill. As you obviously know, the pill is by no means 100% effective even when taken exactly as directed.

I would guess that you're probably spotting more because your body is trying to figure out what's going on with the interruption of the pill. Spotting and irregular periods can be normal for most women starting a new birth control regimen.

As for when to resume taking the pills, you should ask your doctor. If that's not possible, ask a pharmacist or call a public health nurse if that service is available in your area. Either way, don't allow too much time to pass!
Reply

Ali de Bold
Agree with mamaluv on Jan 29, 2013 @ 04:42 pm

Let us know how it goes!
Reply

Anonymous
Thank you! on Jan 29, 2013 @ 05:04 pm

All I found online was that if I missed three I should immediately start a new pack. The problem is I didn't have a new pack with me. I think I am going to wait a week or two and see if I get my period. I will use a back of form of birth control. Once I start I will start a new pack. I also don't want to be doubling up on pills or continuing to take them if I am pregnant. I have heard that it won't effect a pregnancy but I don't want them in my system if I am. If I am pregnant I want my body in a natural hormonal state.

I figured the spotting was probably my body saying WTF lol but I wasn't sure if it could be implantation bleeding. Got to love how absolutely complicated and unpredictable our bodies can be at times!


Time will tell !

Reply

KatelynRose1984
Patch? on Jan 30, 2013 @ 07:58 am


You should be fine, since you are new to using the birth control pill. My body didn't get into a true routine for a few weeks. Just a suggestion - Maybe you should try something like the birth control patch? If you have only been taking the pill for 2 weeks, and missed 3 pills already - it might be a good idea to use something that won't be forgotten in your schedule! That's what I had to do, as I simply couldn't remember to take the pill every day.

Good luck with everything & make sure to give us some updates on the status!
Reply

melissakj
Get checked out on Jan 30, 2013 @ 09:59 am

If the spotting is from implantation, it's really inadvisable to continue taking the birth control pills as it can mess with the process/fetus. You should really see a doctor about this! If you find you can't keep up with the pills, perhaps you should consider alternative forms of birth control. I had a similar issue with missing days, as I'm not the best at adopting new routines and generally dislike pills. After way too many scares I switched over to the birth control shot, which has been working great for me.
Reply

redlaced
Update! on Feb 10, 2013 @ 06:27 pm

I did stop taking the the pill after this happened ( to be on the safe side in case I was pregnant) ! It took about a week in a half but I started and had a normal period. I am going to talk to my doctor about another method. I now remember why I didn't like the pill ( sore boobs, and remembering to take them is hard with my random schedule).


I guess taking birth control does kind of freak me out. It just seems like it would effect me getting pregnant one day. ( Even though I've been told repeatedly that it WILL NOT!

Maybe I'll try Nuva Ring again!

Thanks again ladies!
Reply

nscott84
possibly on Feb 10, 2013 @ 11:04 pm

Although you can spot while pregnant I wouldn't be overly concerned. As some of the other ladies mentioned check the packaging or with a pharmacist for info on missed doses. Good luck
Reply

Leave A Reply

Title:
Your Reply:
 

 

Join Our Newsletter

Stay in the loop for the latest news, contests, deals and more!


Recent Activity